From Cambridge, Maryland, USA:
When my daughter was diagnosed with type 1 diabetes three years ago, her doctor said she needed to take Synthroid. We had been compliant with her care plan, but still her blood sugars remained uncontrolled. Just recently we (my daughter and myself) decided to discontinue her Synthroid. Since then, her blood sugars have been staying in the normal range. Has anyone else experienced this problem with Synthroid? It seems to me that, for some reason, the Synthroid had been the culprit all along.
If thyroid hormone is needed to treat hypothyroidism and the dose is balanced against normal thyroid blood work, then the thyroid hormone is not the culprit for the blood glucose imbalance. You should go back to your diabetologist and review this situation since one would need to know the exact thyroid function results, what has happened to them from the start of thyroid hormone treatment to now, etc. If the dose of thyroid hormone were too high and this caused "iatrogenic" hyperthyroidism, then this would be a possible explanation, but not if the dose was a correct one and the thyroid blood work also documented this correct dosage.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.